Alert archive / Wisconsin / Wind Advisories in 2024
Wind Advisory 3, NWS Green Bay, WI
NWS Green Bay, WI issued this wind advisory at Oct 30, 2024, 2:52 PM CDT for Calumet County, Manitowoc County, Winnebago County, Wisconsin. It took effect at Oct 31, 2024, 1:00 PM CDT. It was in force for 8 hr.
The area
The counties it named.
The facts
- Issued
- Oct 30, 2024, 2:52 PM CDT (19:52 UTC)
- In effect from
- Oct 31, 2024, 1:00 PM CDT
- Expired
- Oct 31, 2024, 8:51 PM CDT
- In force
- 8 hr
- Issued by
- NWS Green Bay, WI
Counties Calumet County, WI, Manitowoc County, WI, Winnebago County, WI
The radar
The Green Bay radar (KGRB), 47 km from the middle of the area, began a volume at 19:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 7.9 hours before the alert went out and 45 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1338 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- 372 m²/s²
- 0-3 km storm-relative helicity
- 643 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted.
935 WWUS73 KGRB 301952 NPWGRB URGENT - WEATHER MESSAGE National Weather Service Green Bay WI 252 PM CDT Wed Oct 30 2024 WIZ048>050-310400- /O.NEW.KGRB.WI.Y.0003.241031T1800Z-241101T0200Z/ Winnebago-Calumet-Manitowoc- Including the cities of Oshkosh, Brillion, New Holstein, Menasha, Chilton, Neenah, Two Rivers, and Manitowoc 252 PM CDT Wed Oct 30 2024 ...WIND ADVISORY IN EFFECT FROM 1 PM TO 9 PM CDT THURSDAY... * WHAT...West winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Calumet, Manitowoc, and Winnebago Counties. * WHEN...From 1 PM to 9 PM CDT Thursday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Travel may be difficult for high profile vehicles on north-south orientated roads, like Interstate 41 and Interstate 43. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ For more information, visit us at http://www.weather.gov/GreenBay MPC
4 follow-up statements
427 WWUS73 KGRB 310336 NPWGRB URGENT - WEATHER MESSAGE National Weather Service Green Bay WI 1036 PM CDT Wed Oct 30 2024 WIZ048>050-311200- /O.CON.KGRB.WI.Y.0003.241031T1800Z-241101T0200Z/ Winnebago-Calumet-Manitowoc- Including the cities of Two Rivers, Brillion, Chilton, Menasha, Oshkosh, New Holstein, Manitowoc, and Neenah 1036 PM CDT Wed Oct 30 2024 ...WIND ADVISORY REMAINS IN EFFECT FROM 1 PM TO 9 PM CDT THURSDAY... * WHAT...West winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Calumet, Manitowoc, and Winnebago Counties. * WHEN...From 1 PM to 9 PM CDT Thursday. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Travel may be difficult for high profile vehicles on north-south orientated roads, like Interstate 41 and Interstate 43. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ For more information, visit us at http://www.weather.gov/GreenBay Kruk
343 WWUS73 KGRB 310958 NPWGRB URGENT - WEATHER MESSAGE National Weather Service Green Bay WI 458 AM CDT Thu Oct 31 2024 WIZ048>050-311800- /O.EXT.KGRB.WI.Y.0003.241031T1800Z-241101T0300Z/ Winnebago-Calumet-Manitowoc- Including the cities of Neenah, Two Rivers, Chilton, Manitowoc, Menasha, New Holstein, Oshkosh, and Brillion 458 AM CDT Thu Oct 31 2024 ...WIND ADVISORY NOW IN EFFECT FROM 1 PM THIS AFTERNOON TO 10 PM CDT THIS EVENING... * WHAT...West winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Calumet, Manitowoc, and Winnebago Counties. * WHEN...From 1 PM this afternoon to 10 PM CDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. Travel may be difficult for high profile vehicles on north to south oriented roads, like Interstate 41 and Interstate 43. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. && $$ For more information, visit us at http://www.weather.gov/GreenBay Kieckbusch
853 WWUS73 KGRB 311751 NPWGRB URGENT - WEATHER MESSAGE National Weather Service Green Bay WI 1251 PM CDT Thu Oct 31 2024 WIZ048>050-010200- /O.CON.KGRB.WI.Y.0003.241031T1800Z-241101T0300Z/ Winnebago-Calumet-Manitowoc- Including the cities of Chilton, Menasha, New Holstein, Two Rivers, Manitowoc, Brillion, Neenah, and Oshkosh 1251 PM CDT Thu Oct 31 2024 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING... * WHAT...West winds 20 to 30 mph with gusts up to 45 mph expected. * WHERE...Calumet, Manitowoc, and Winnebago Counties. * WHEN...Until 10 PM CDT this evening. * IMPACTS...Gusty winds will blow around unsecured objects. Tree limbs could be blown down and a few power outages may result. PRECAUTIONARY/PREPAREDNESS ACTIONS... Winds this strong can make driving difficult, especially for high profile vehicles. Use extra caution. Secure outdoor objects. && $$ For more information, visit us at http://www.weather.gov/GreenBay RDM
136 WWUS73 KGRB 010151 NPWGRB URGENT - WEATHER MESSAGE National Weather Service Green Bay WI 851 PM CDT Thu Oct 31 2024 WIZ048>050-010300- /O.CAN.KGRB.WI.Y.0003.000000T0000Z-241101T0300Z/ Winnebago-Calumet-Manitowoc- Including the cities of Manitowoc, Two Rivers, Winnebago, Northern Lake Winnebago, Neenah, Wittman Field, Dundas, Point Beach State Park, Oshkosh, Shoto, and Menasha 851 PM CDT Thu Oct 31 2024 ...WIND ADVISORY IS CANCELLED... Winds have subsided across east-central Wisconsin this evening; therefore, the Wind Advisory is cancelled. $$ For more information, visit us at http://www.weather.gov/GreenBay Kurimski
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this wind advisory went out at Oct 30, 12:00 PM CDT, 2 hours 52 minutes earlier. Its key messages:
- Well above normal temperatures continue today. Record highs will be possible in several locations, mainly in northeast and east central WI.
- There is potential for heavy rainfall (1 to 2+ inches) and thunderstorms from late this afternoon through Thursday morning. Localized urban flooding will be possible, especially where storm sewer drains are clogged by fallen leaves.
- Up to an inch of snow accumulation is possible in Vilas County Thursday afternoon and evening.
- Gusty southerly winds are expected today, with gusts up to 30 to 40 mph. Strong southwest to northwest winds are anticipated Thursday afternoon and evening, especially in the Fox Valley and lakeshore areas, where gusts up to 45 mph are possible. The periods of gusty winds will produce hazardous boating conditions through Thursday evening.
Area forecast discussion, Oct 30, 12:00 PM CDT, 2 hours 52 minutes before
Area Forecast Discussion National Weather Service Green Bay WI 1200 PM CDT Wed Oct 30 2024 Updated aviation portion for 18Z TAF issuance .KEY MESSAGES... - Well above normal temperatures continue today. Record highs will be possible in several locations, mainly in northeast and east central WI. - There is potential for heavy rainfall (1 to 2+ inches) and thunderstorms from late this afternoon through Thursday morning. Localized urban flooding will be possible, especially where storm sewer drains are clogged by fallen leaves. - Up to an inch of snow accumulation is possible in Vilas County Thursday afternoon and evening. - Gusty southerly winds are expected today, with gusts up to 30 to 40 mph. Strong southwest to northwest winds are anticipated Thursday afternoon and evening, especially in the Fox Valley and lakeshore areas, where gusts up to 45 mph are possible. The periods of gusty winds will produce hazardous boating conditions through Thursday evening. && .DISCUSSION... Issued at 448 AM CDT Wed Oct 30 2024 Short Term...Today...Tonight...and Thursday Precipitation trends and type, heavy rainfall, thunderstorms, strong winds and temperatures will be the forecast concerns through Thursday. Dry and unseasonably warm conditions were ongoing early this morning, as the forecast area remained in the warm sector ahead of a cold front (situated in far NW WI). Temperatures were in the upper 60s and lower 70s, except upper 50s to middle 60s near Lake Michigan. South to southwest winds were gusting to 20 to 30 mph in many areas. Precipitation Trends/Type & Thunderstorm/Heavy Rainfall Potential: Expect precip chances to gradually increase across the nw half of the forecast this morning and early afternoon as the cold front sags southeast across the region. Forecast soundings show capping in the 850-750 mb layer, which erodes during the 21z-00z period as stronger frontogenetic forcing arrives. Given these trends and the presence of MUCAPE around 300-600 j/kg, will have a sharp increase in pops and an uptick in thunderstorm chances late in the day, especially nw of the Fox Valley. Categorical pops will spread into the Fox Valley/lakeshore areas tonight, along with a few embedded storms, then taper off quickly by midday Thursday as a dry slot punches into the area. Farther nw, steady precipitation will continue as a deepening low pressure system and upper low move through. Rain will mix with and possibly chance to all snow in the far northwest parts of the forecast area mid to late Thursday afternoon, as surface temps drop into the middle 30s and low-level thicknesses and wet-bulb temps crash. Accumulations of less than an inch may occur over far NW Vilas County by evening. Total rainfall amounts should reach 1 to 2 inches in most areas, with locally higher amounts expected due to convective input. The highest degree of confidence in heavy rainfall will extend from central into far northeast WI; mainly northwest of the Fox Valley, where probabilities for 2+ inches are roughly 30-50 percent. Urban flooding will be possible, especially in areas where fallen leaves have clogged storm sewer drains. Severe thunderstorm potential looks very limited, as instability is elevated and fairly weak, winds aloft are not too strong during the period when most of the storms should occur (late this afternoon and evening), and convection will likely be embedded within a large area of showers (weaker updrafts). Strong Winds: Expect two main periods of strong winds to occur; this morning into the early afternoon, and over the Fox Valley and lakeshore areas Thursday afternoon. Winds are already gusting to 20 to 30 mph in the warm sector this morning, and additional mixing into the strong (40 to 45 kts) winds aloft will occur from mid-morning through early afternoon. Expect widespread gusts to 30 to 40 mph, with the strongest gusts in the Fox Valley area. A dry slot of a deepening low pressure system will push through the Fox Valley and lakeshore areas Thursday afternoon, with CAA and subsidence helping to tap into 45 to 50 kt winds aloft. Expecting widespread gusts to 35 to 45 mph, which may eventually necessitate the issuance of a Wind Advisory. Will leave that decision to subsequent shifts. Temperatures: While locations in the far northwest part of the forecast area have likely already hit their highs for the day, locations farther southeast will see additional warming due to a later arrival of the cold front and precipitation. Thus, expecting at least a few additional record high temperatures to occur in parts of northeast and east central WI today. See the climate section for additional information. Long Term...Thursday Night Through Tuesday Main focus from this forecast period revolves around the lingering weather impacts associated with a dynamic system exiting the region Thursday evening/night. A more active pattern is looking to develop for early next week, which may bring periods of rain to the region. Thursday evening/night...A nearly vertically stacked low pressure system will be moving over eastern Lake Superior into Quebec during this time frame. Given the forecast area will be on the back end of this system, the widespread precip will end as dry air filters into the southern portions of the forecast area; however, moisture will shift over northern WI/Upper MI via cyclonic flow. This moisture will combine with strong CAA and temperatures below freezing in the column to produce a chance (30-60%) of snow in far north-central WI by Thursday evening. Forecast soundings show a brief period of deep saturation in the DGZ, which could lead to light snow accumulations. Mid-level dry air will filter into the region by late Thursday night, bringing an end to any precip. Including Thursday afternoon, probabilities for measurable snowfall (0.1 inches or more) are 30- 80% for far north-central WI, with the highest probs along the WI/Upper MI border. Across Vilas County, probs for 1 inch or more of snow are 30-60% by late Thursday night. Given these values, confidence is increasing for this to be the first measurable snowfall of the season. In addition to the potential snowfall, the strong CAA will allow for low-level 850mb winds of 40-50kts to mix to the surface Thursday evening. The strongest winds appear to be in east-central WI, where the low-level jet will be strongest (closer to 50kts). Wind gusts of 35-40 mph are possible in these areas with wind gusts up to 30 mph possible elsewhere. The strong winds will subside by late Thursday evening. Travel may be difficult for high profile vehicles on north/south oriented roads, including I-43/41. Any loose outdoor decorations will likely blow around as well. Rest of the extended...Surface high pressure will prevail across the region for Friday and gradually exits on Saturday, leading to dry conditions. Upper-level ridging then looks to build over the Upper Mississippi Valley as southerly flow lifts Gulf moisture along the Mississippi Valley late this weekend. Guidance then suggests the forecast area will be under southerly/southwesterly flow through early next week. Since this regime will be fueled by Gulf moisture, the forecast area could be looking at periods of rain, with thunderstorms at times, from late this weekend through early next week. && .AVIATION...for 18Z TAF Issuance Issued at 1200 PM CDT Wed Oct 30 2024 Late this morning, a cold front is draped from north-central Wisconsin to south-central Minnesota. Mainly VFR conditions prevail ahead of the front while a mix of MVFR and IFR conditions prevail behind the front. As this front sags to the southeast while a wave of low pressure travels northeast along the front, flight conditions are going to deteriorate this afternoon and evening. Showers and thunderstorms are forecast to become more widespread across the region during the 22-24z timeframe. Periods of showers and storms are then expected tonight through Thursday morning. Ceilings are expected to deteriorate to IFR/LIFR across the region tonight. Within the rain and embedded storms, visibilities will likely fall to MVFR, with periods of IFR visibilities possible. Gusty southwest winds ahead of the front this afternoon will quickly switch to the north or northeast behind the front this evening. As the surface low approaches, further veering of the surface winds to the south or southwest are expected over central and east-central Wisconsin on Thursday morning. Strong gusty winds to 45 kts will be possible over east-central Wisconsin on Thursday afternoon. && .MARINE... Issued at 448 AM CDT Wed Oct 30 2024 Have adjusted marine headlines, including ending the Small Craft Advisory on the Bay at 00z/Thu, and issuing a Gale Watch for the entire marine area Thursday afternoon and evening. A lull in the winds and waves is expected on the Bay as a cold front stalls out in the vicinity tonight. Will need to keep the advisory going on Lake Michigan tonight into Thursday morning, as waves remain well above 4 ft through the period. Winds will crank up as a the dry slot of a deepening low pressure system moves through Thursday afternoon and evening. CAA and subsidence will help to mix strong winds aloft to the surface, leading to possible gale force gusts to 35 to 40 kts. Highest confidence will be for the area south of Sturgeon Bay, but areas farther north may get northwest gales Thursday evening. Have issued a Gale Watch for the entire nearshore forecast area from 17z/Thu-06z/Fri. && .CLIMATE... Issued at 448 AM CDT Wed Oct 30 2024 Unseasonably warm air will push into the region, bringing record or near record warmth to parts of northeast and east central WI today. Several high and high minimum temperature records may be reached. Here is a look at the record and forecast highs for the GRB climate sites: Green Bay Date Record High Forecast High ------------------------------------------------------ 10/30 75 (1901) 78* Rhinelander Date Record High Forecast High ------------------------------------------------------ 10/30 79 (1950) 70 Wausau Date Record High Forecast High ------------------------------------------------------ 10/30 78 (1950) 73 * Record high temperature forecasted. && .GRB WATCHES/WARNINGS/ADVISORIES... None. && DISCUSSION.....Kieckbusch/Kruk AVIATION.......MPC MARINE.........Kieckbusch CLIMATE........Kieckbusch
Hazardous weather outlook, Oct 30, 2:36 PM CDT, 16 minutes before
Hazardous Weather Outlook National Weather Service Green Bay WI 236 PM CDT Wed Oct 30 2024 WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-311945- Vilas-Oneida-Forest-Florence-Northern Marinette County-Lincoln- Langlade-Menominee-Northern Oconto County-Door-Marathon-Shawano- Wood-Portage-Waupaca-Outagamie-Brown-Kewaunee-Waushara-Winnebago- Calumet-Manitowoc-Southern Marinette County- Southern Oconto County- 236 PM CDT Wed Oct 30 2024 This Hazardous Weather Outlook is for north-central and northeast Wisconsin. .DAY ONE...Tonight There is potential for heavy rainfall and thunderstorms through late tonight. Localized urban flooding will be possible, especially where storm sewer drains are clogged by fallen leaves. .DAYS TWO THROUGH SEVEN...Thursday through Wednesday A few thunderstorms are possible Thursday morning, but severe weather is not expected. Strong southwest to west winds are expected Thursday afternoon and evening. Gusts up to 45 mph are possible in the Fox Valley and lakeshore areas. Travel may be difficult for high profile vehicles on north to south oriented roads, including Interstate 41 and Interstate 43. .SPOTTER INFORMATION STATEMENT... Spotters are requested to forward any reports of flooding or heavy rainfall in excess of 1 inch to the National Weather Service in Green Bay tonight into Thursday. LMZ521-522-541>543-311945- The Bay of Green Bay south of a line from Cedar River MI to Rock Island Passage-Lake Michigan from Washington Island to Sheboygan- 236 PM CDT Wed Oct 30 2024 This Hazardous Weather Outlook is for portions of northwest Lake Michigan and the waters of Green Bay. .DAY ONE...Tonight Persistent gusty south winds and high waves will produce hazardous conditions for small craft on the bay through late this afternoon, and through tonight on Lake Michigan. There is a chance of thunderstorms that could pose a hazard to mariners. .DAYS TWO THROUGH SEVEN...Thursday through Wednesday Increasing southwest to west winds and persistent high waves will continue through Thursday night. A period of gale force gusts are possible Thursday afternoon and evening. A Gale Warning has been issued south of Sturgeon Bay. There is chance of thunderstorms Thursday morning. MPC/GK
The office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 30, 3:19 AM CDT | Gale Watch | GRB | 12 hr | |
| Oct 30, 2:49 PM CDT | Gale Warning | GRB | 31 hr | |
| Oct 30, 2:49 PM CDT | Small Craft Advisory | GRB | 40 hr |
Nearby
Wind Advisories in Wisconsin, 2024Every wind advisory in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.